MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V231P-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pancreatitis (4481)
Date of Event 05/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted to report the user's experiences and investigation findings.The devices referenced in this report were not returned to olympus for physical evaluation.The device history record (dhr) for the complaint devices could not be reviewed since the serial numbers were not provided.Olympus does not ship any device that does not meet all design and safety specifications.Conclusion: no malfunction of any olympus device was reported in any procedure described in this article.From the information reported, it is presumed that the causes of the reported events are not due to product defects, but the definitive cause could not be established.
 
Event or Problem Description
It is reported in the literature titled ¿application and usefulness of a new eight-wire basket catheter for endoscopic extraction of small common bile duct stones: a retrospective multicenter study,¿ patients experienced adverse events after procedures using multiple olympus devices.Case with patient identifier (b)(6) reports jf-260v.Case with patient identifier (b)(6) reports tjf-q290v.Case with patient identifier (b)(6) reports b-v231p-a.Objectives: distally located small common bile duct stones are often difficult to treat or grasp endoscopically.Therefore, multiple devices, such as baskets or balloon catheters, are frequently used in such cases.However, itis desirable to use a single device for stone extraction from the perspective of cost-effectiveness.In this multicenter study, we evaluated the efficacy of a new eight-wire basket catheter for extracting small (=10 mm) common bile duct stones.Methods: we retrospectively analyzed the records of 144 patients who underwent stone extraction using the eight-wire basket catheter for common bile duct stones=10 mm.The success rate of complete stone extraction and the risk factors for the difficulty in stone extraction with the eight-wire catheter alone were mainly evaluated.Results: the success rate of stone extraction with the eight-wire catheter alone was 86.1%.The final rate of complete stone extraction was 98.0%.The mean of the maximum diameter of the common bile duct and the largest stone dimension were 10.5±3.5, and 5.1±2.1 mm, respectively.Common bile duct diameter=12 mm and stone diameter=6 mm were identified as independent risk factors for the difficulty in stone extraction with the eight-wire catheter alone.Conclusions: the success rate of the new eight-wire basket for small common bile duct stone extraction was acceptable.The device is beneficial and could be used from the start for the extraction of small stones<6 mm.Complications occurred in 2.7%, in the form of post-ercp pancreatitis in two patients and post-est bleeding in two patients.The severity of the complications was mild in all cases.There is no report of olympus device malfunction reported in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the authoring physician and the legal manufacturer's final investigation.The authoring physician confirmed there was no olympus device malfunction.The contingencies were common ones that can occur with endoscopic retrograde cholangiopancreatography (ercp) and are unlikely to have been caused by the olympus devices.The serial lot numbers of the olympus devices used in the study are unknown.Based on the results of the final investigation, it is likely that the reported event is an accident or a complication associated with a surgical procedure using the subject device.However, the specific root cause could not be determined at this time.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
tokyo-to, hachioji-shi 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key15086304
Report Number8010047-2022-12094
Device Sequence Number5049214
Product Code FGE
UDI-Device Identifier04953170183430
UDI-Public04953170183430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB-V231P-A
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown